I have been using buspar for the past month for anxiety, so I thought that I should write about what I’ve been experiencing and what changes I’ve seen while on it.
I am taking 15mg three times a day. It is supposed to be one of those slow acting drugs that takes a while to get into your system, but I noticed that I wasn’t as anxious just a few days after starting it. For a while I was having a panic attack, or, at the very least, greatly increased anxiety, every day around 1:00 pm or 1:30 pm. After taking buspar for a few days, I stopped feeling as anxious during that time. After having taken it for a month, I can say that the general anxiety that occurred midday has almost completely disappeared. I will still get anxious around that time if something is happening, like if I have group that day, but, overall, those attacks have stopped.
My general minute-to-minute anxiety-for-no-reason has mostly left me. Over all I do not feel as anxious as I did. I still have some anxiety, but at least I am able to deal with it. I guess it’s too much to expect a medication to completely eradicate my symptoms. I am better able to go out in public alone, and don’t have panic attacks on the way to the grocery store anymore.
About thirty minutes after I take my buspar, I start feeling a little dizzy, foggy, and generally unwell. Sometimes I get slight nausea. My vision is blurry and I can sometimes feel a tingling in my hands. Sometimes I have a hard time holding my head up. Sometimes I see mouse-trails on everything when I move my head from side to side. There have been times when I’m walking that I sway a little and have difficulty moving without looking drunk. These side effects only last for about thirty minutes. I can look at the clock and know when I will start feeling normal again, based on when I took my pill. These side effects can be somewhat annoying, but I feel the benefit of this medication outweighs the problems I’m having taking it. I saw my psychiatrist on Wednesday, and he told me that if I eat a little when I take my pill I won’t experience the side effects. He was right. Since Wednesday I have not been having an issue with ANY side effects.
Overall, this medication is working for me. YAY!